Alert archive / Texas / Red Flag Warnings in 2012

Red Flag Warning 1, NWS San Angelo, TX

January 21, 201224 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jan 21, 2012, 4:27 AM CST for 24 counties in Texas. It took effect at Jan 22, 2012, 12:00 PM CST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2012, 4:27 AM CST (10:27 UTC)
In effect from
Jan 22, 2012, 12:00 PM CST
Expired
Jan 22, 2012, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

What was reported inside it

TimeReportWhereRemark
Jan 22, 12:00 PM CSTNON-TSTM WND DMG2 Ssw Sweetwater, TXA POWER POLE WAS KNOCKED OVER JUST NORTH OF INTERSTATE 20 NEAR ROBERT LEE ST. DOWNED POWER POLE WAS NEAR A 100 ACRE GRASSFIRE BUT WAS NOT DETERIMINED TO BE THE CAUSE.
Jan 22, 2:30 PM CSTNON-TSTM WND DMG3 Nnw Abilene, TXPOWER POLE KNOCKED DOWN ON GRAPE ST NEAR LOWDEN. GRAPE STREET WAS CLOSED WHILE CLEAN UP WAS PERFORMED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4771 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

733 
WWUS84 KSJT 211027
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
427 AM CST SAT JAN 21 2012

...DANGEROUS FIRE WEATHER CONDITIONS FOR WEST CENTRAL TEXAS
SUNDAY ON SUNDAY...

.A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON
SUNDAY...BRINGING STRONG WEST TO NORTHWEST WINDS INTO THE AREA. IN
ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING
RELATIVE HUMIDITY VALUES TO LESS THAN 20 PERCENT. THESE WILL
COMBINE TO PRODUCE VERY DANGEROUS WILDFIRE CONDITIONS SUNDAY
AFTERNOON.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
212200-
/O.UPG.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/
/O.NEW.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-
427 AM CST SAT JAN 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE ENTIRE BIG
COUNTRY...CONCHO VALLEY...AND NORTHERN EDWARDS PLATEAU. THIS
INCLUDES THE AREA ALONG AND WEST OF A SONORA TO COLEMAN TO
THROCKMORTON LINE.

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. 

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN. 

* WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH
  GUSTS OVER 45 MPH.

* HUMIDITY: 10-15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: SUNDAY AFTERNOON


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ140-154-168-169-212200-
/O.CON.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/
BROWN-MCCULLOCH-MENARD-KIMBLE-
427 AM CST SAT JAN 21 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE
NORTHWEST HILL COUNTRY AND THE HEARTLAND...

* AFFECTED AREA: IN TEXAS...BROWN...MCCULLOCH...MENARD...KIMBLE.

* WIND: WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS NEAR 40 
  MPH.

* HUMIDITY: 15-20 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
179 
WWUS84 KSJT 211915
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 PM CST SAT JAN 21 2012

...DANGEROUS FIRE WEATHER CONDITIONS FOR ALL OF WEST CENTRAL TEXAS
SUNDAY AFTERNOON...

.A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON
SUNDAY...BRINGING STRONG WEST TO NORTHWEST WINDS INTO THE AREA.
IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT DROPPING
RELATIVE HUMIDITY VALUES TO LESS THAN 20 PERCENT. THESE WILL
COMBINE TO PRODUCE VERY DANGEROUS WILDFIRE CONDITIONS SUNDAY
AFTERNOON.

TXZ140-154-168-169-220500-
/O.UPG.KSJT.FW.A.0001.120122T1800Z-120123T0000Z/
/O.EXA.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
BROWN-MCCULLOCH-MENARD-KIMBLE-
115 PM CST SAT JAN 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR BROWN...MCCULLOCH...MENARD
AND KIMBLE COUNTIES...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND: SUSTAINED WEST TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS
  NEAR 40 MPH.

* HUMIDITY: 15-20 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: SUNDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ155-170-220500-
/O.EXA.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
SAN SABA-MASON-
115 PM CST SAT JAN 21 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SAN SABA AND MASON
COUNTIES...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. 

* WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH 
  GUSTS OVER 45 MPH.

* HUMIDITY: 10-15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: SUNDAY AFTERNOON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
220500-
/O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-
115 PM CST SAT JAN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN. 

* WIND: SUSTAINED WEST TO NORTHWEST WINDS AT 25 TO 35 MPH WITH 
  GUSTS OVER 45 MPH.

* HUMIDITY: 10-15 PERCENT.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* TIMING: SUNDAY AFTERNOON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

15
979 
WWUS84 KSJT 220411
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1011 PM CST SAT JAN 21 2012

...DANGEROUS FIRE WEATHER CONDITIONS TO IMPACT WEST CENTRAL TEXAS
SUNDAY AFTERNOON...

.A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON
SUNDAY RESULTING IN STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS
WILL INCREASE TO 25 TO 35 MPH ACROSS MUCH OF THE FORECAST AREA
DURING THE LATE MORNING THROUGH MID AFTERNOON HOURS...WITH
OCCASIONAL GUSTS EXCEEDING 45 MPH AT TIMES ACROSS THE BIG COUNTRY
AND CONCHO VALLEY. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND
THE FRONT DROPPING RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS.
THE COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS SUNDAY AFTERNOON. TWENTY FOOT WIND SPEEDS ARE
EXPECTED TO DECREASE TO LESS THAN 15 MPH NEAR OR JUST AFTER
SUNSET. 

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-221300-
/O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
1011 PM CST SAT JAN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR ALL OF WEST CENTRAL TEXAS. 

* WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 30 MPH
  WITH GUSTS AROUND 45 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT
  WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

* TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ078-155-168>170-221300-
/O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
SUTTON-SAN SABA-MENARD-KIMBLE-MASON-
1011 PM CST SAT JAN 21 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR ALL OF WEST CENTRAL TEXAS. 

* WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 25 MPH
  WITH GUSTS NEAR 35 MPH.

* HUMIDITY: AROUND 15 PERCENT.

* IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT
  WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

* TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

JOHNSON
047 
WWUS84 KSJT 221050
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
450 AM CST SUN JAN 22 2012

...DANGEROUS FIRE WEATHER CONDITIONS TO IMPACT WEST CENTRAL TEXAS
SUNDAY AFTERNOON...

.A PACIFIC COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS TODAY 
RESULTING IN STRONG WEST TO NORTHWEST WINDS. WIND SPEEDS WILL
INCREASE TO 25 TO 35 MPH ACROSS MUCH OF THE FORECAST AREA DURING
THE LATE MORNING THROUGH MID AFTERNOON HOURS...WITH OCCASIONAL
GUSTS EXCEEDING 45 MPH AT TIMES ACROSS THE BIG COUNTRY AND CONCHO
VALLEY. IN ADDITION...VERY DRY AIR WILL MOVE IN BEHIND THE FRONT
DROPPING RELATIVE HUMIDITY VALUES TO 15 PERCENT OR LESS. THE
COMBINATION OF THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-230000-
/O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-
450 AM CST SUN JAN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
 
* WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 30 
  MPH WITH GUSTS AROUND 45 MPH. 

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT 
  WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED.

* TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ078-155-168>170-230000-
/O.CON.KSJT.FW.W.0001.120122T1800Z-120123T0000Z/
SUTTON-SAN SABA-MENARD-KIMBLE-MASON-
450 AM CST SUN JAN 22 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...

* WIND: SUSTAINED WEST TO NORTHWEST 20 FOOT WINDS AT 20 TO 25 
  MPH WITH GUSTS NEAR 35 MPH. 

* HUMIDITY: AROUND 15 PERCENT.

* IMPACTS: WEATHER CONDITIONS WILL BE FAVORABLE FOR SIGNIFICANT 
  WIND DRIVEN WILDFIRES. OUTDOOR BURNING IS STRONGLY 
  DISCOURAGED.

* TIMING: SUNDAY AFTERNOON BETWEEN NOON AND 6 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:26 PM CST, 5 hours 1 minute earlier.

Area forecast discussion, Jan 20, 11:26 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1126 PM CST FRI JAN 20 2012

.DISCUSSION...

LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. AVIATION BELOW HAS MORE INFORMATION.

&&

.AVIATION...

A SURFACE COLD FRONT WILL BRING NORTH WINDS TO WEST CENTRAL TEXAS
FOR MOST OF THE NEXT 24 HOURS. SURFACE ANALYSIS PLACES THE COLD
FRONT NEAR A SAN ANGELO TO BROWNWOOD LINE. NORTH OF THIS
BOUNDARY...SURFACE WINDS ARE MAINLY NORTH AROUND 10 KNOTS. MODELS
CONTINUE TO BRING SOUTH WINDS BACK TO WEST CENTRAL TEXAS LATE
TOMORROW AFTERNOON...AS THE SURFACE HIGH MOVES EAST. AFTER SUNSET
TOMORROW EVENING...EXPECT MAINLY LIGHT AND VARIABLE WINDS AROUND 6
KNOTS OR LESS.

HUBER

&&

.PREV DISCUSSION... /ISSUED 527 PM CST FRI JAN 20 2012/

DISCUSSION...

LOOK FOR VFR CONDITIONS TO CONTINUE ACROSS WEST CENTRAL TEXAS FOR
THE NEXT 24 HOURS. SEE AVIATION BELOW FOR DETAILS.

AVIATION...

A SURFACE COLD FRONT...CURRENTLY EXTENDING FROM NEAR WICHITA FALLS
TO AMARILLO...WILL PUSH SOUTH ACROSS WEST CENTRAL TEXAS TONIGHT.
TIMING OF THIS FRONT LOOKS ON TRACK FOR FRONTAL PASSAGE AT THE
ABILENE TERMINAL AROUND 03Z TONIGHT. AT THAT TIME...SURFACE WINDS
WILL QUICKLY BECOME NORTHWEST AT AROUND 10 KNOTS. BY SUNRISE
TOMORROW MORNING...EXPECT NORTHERLY SURFACE WINDS TO DOMINATE ALL
OF WEST CENTRAL TEXAS. LATE TOMORROW AFTERNOON...PLAN FOR SURFACE
WINDS TO QUICKLY RETURN TO THE SOUTH...AS THE SURFACE HIGH MOVES
FARTHER EAST.

HUBER

PREV DISCUSSION... /ISSUED 301 PM CST FRI JAN 20 2012/

SHORT TERM...
SOME FAIRLY SIGNIFICANT CHANGES ARE EXPECTED OVER THE NEXT 24 HOURS
FOR THE AREA.

CURRENTLY WE HAVE NEAR RECORD HEAT AT SAN ANGELO AND ABILENE WITH
TEMPERATURES FROM AROUND 80 DEGREES TO THE MID 80S. THE TEMPERATURE
READINGS AT BRADY (KBBD) CONTINUE TO BE OFF BY SEVERAL DEGREES...SO
THEIR WARM VALUES IN THE UPPER 80S TO LOWER 90S CAN BE DISREGARDED.

CURRENTLY...AN UPPER LEVEL TROUGH JUST EAST OF THE ROCKY MTNS IS
MOVING QUICKLY TO THE EAST INTO THE CENTRAL PLAINS. AT THE
SURFACE...A COLD FRONT IS ADVANCING SOUTH THROUGH WESTERN OKLAHOMA
AND THE TEXAS PANHANDLE. TEMPERATURES SOUTH OF THE FRONT ARE IN THE
UPPER 60S TO LOWER 70S...AND IN THE 40S NORTH OF THE FRONT. THIS
COLD FRONT IS GOING TO MOVE THROUGH THE FORECAST AREA OVERNIGHT
TONIGHT ROUGHLY BETWEEN 9 PM AND 3 AM. WINDS WILL SWITCH TO THE
NORTH AT 10 TO 15 KNOTS. AS THE FRONT APPEARS TO BE STRONGER THAN
PREVIOUSLY THOUGHT...HAVE TRENDED TEMPERATURES DOWNWARD FOR BOTH
LOWS TONIGHT AND HIGHS ON SATURDAY. WHILE THE FRONT WILL BE
SHALLOW...THE AIR BEHIND IT IS VERY COLD/DENSE...AND IS MAKING
PROGRESS SOUTHWARD DURING THE DAY TODAY...SO THINKING IS THAT THE
MODELS WERE NOT ACCURATELY CAPTURING HOW COLD IT WILL BE TOMORROW
BEHIND THE FRONT.

20

LONG TERM...
THE HIGHLIGHTS IN THE EXTENDED ARE THE POTENTIAL FOR STRONG WINDS
AND FIRE WEATHER ON SUNDAY FOLLOWED BY INCREASING RAIN CHANCES NEXT
WEEK. A FAST MOVING POTENT UPPER LEVEL TROUGH WILL SWING ACROSS THE
SOUTHERN PLAINS ON SUNDAY. THE ASSOCIATED UPPER LEVEL LOW WILL SWING
ACROSS NORTHERN OKLAHOMA...RESULTING IN A TIGHT SURFACE PRESSURE
GRADIENT OVER WEST CENTRAL TEXAS. 850 MB WINDS OF 40 TO 50 KNOTS
WILL BE LIKELY ACROSS MUCH OF THE REGION...WITH PRETTY STOUT WINDS
MIXING DOWN TO THE SURFACE BY LATE MORNING. TRENDED SURFACE WINDS A
BIT BELOW MAV GUIDANCE NUMBERS...BUT WELL ABOVE THE MET GUIDANCE.
EXPECT WINDS OF OF 26 TO 32 KNOTS ACROSS MUCH OF THE BIG
COUNTRY...WITH 24 TO 30 KNOTS OVER THE CONCHO VALLEY...AND 18 TO 25
KNOTS FARTHER SOUTH. HIGHER GUSTS ARE ALSO EXPECTED.  A WIND
ADVISORY WILL BE LIKELY FOR MUCH OF THE AREA...BUT STILL A BIT TOO
EARLY TO ISSUE ANY ADVISORIES. CRITICAL FIRE WEATHER CONDITIONS WILL
ALSO BE OF CONCERN AND THIS IS DISCUSSED IN MORE DETAIL IN THE FIRE
WEATHER DISCUSSION BELOW. WINDS WILL SLOWLY DIMINISH BY LATE
AFTERNOON AS A COLD FRONT/SURFACE TROUGH SWINGS THROUGH AND WINDS
BECOME NORTHWEST. A MUCH COLDER MORNING IS EXPECTED ON MONDAY AS
LIGHT AND VARIABLE WINDS COMBINE WITH DRY CONDITIONS TO ALLOW FOR
IDEAL RADIATIONAL COOLING CONDITIONS. LEE TROUGH DEVELOPS OVER
EASTERN COLORADO ON MONDAY...WITH INCREASING SOUTHWEST WINDS OVER
OUR AREA...AND INCREASING TEMPERATURES. EARLY MORNING TEMPERATURES
GENERALLY IN THE 30S WILL REBOUND INTO THE MID TO UPPER 60S.

ON TUESDAY...THE NEXT UPPER LEVEL TROUGH WILL DIG SOUTH THROUGH THE
ROCKY MOUNTAINS...WITH A CLOSED LOW DEVELOPING OVER NEW MEXICO.
MODELS HAVE COME INTO BETTER AGREEMENT THAT THIS LOW SLOWLY SINK
SOUTH INTO FAR WEST TEXAS LATE TUESDAY...THEN TREK ACROSS WEST
CENTRAL TEXAS WEDNESDAY OR WEDNESDAY NIGHT. THE TRACK OF THE LOW
WILL RESULT IN INCREASING PRECIPITATION CHANCES LATE TUESDAY THROUGH
THURSDAY. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS LOOK TO BE
AHEAD OF THE LOW...LATE TUESDAY THROUGH EARLY WEDNESDAY...WITH THE
BEST POPS ALONG AND WEST OF A SWEETWATER...TO SAN ANGELO TO OZONA
LINE. AS THE LOW APPROACHES...SHOWERS WITH ISOLATED THUNDERSTORMS
WILL BE LIKELY ACROSS MUCH OF THE REGION...WITH THE BEST POPS ALONG
AND NORTH OF A MERTZON...TO EDEN TO BRADY LINE. LOWERED TEMPERATURES
ON WEDNESDAY AND THURSDAY AS INCREASED CLOUD COVER...PRECIPITATION
AND COLD AIR ADVECTION SHOULD HELP TO KEEP TEMPERATURES DOWN. AT
THIS TIME SURFACE TEMPERATURES DO NOT LOOK COLD ENOUGH TO SUPPORT
ANY FROZEN PRECIPITATION OVER OUR CWA...SO ALL LIQUID PRECIPITATION
IS INCLUDED IN THE GRIDS. MODEL DIFFERENCES STILL REMAIN IN THE
EXACT TIMING AND PLACEMENT OF THE AFOREMENTIONED LOW...WITH THE 12Z
GFS A BIT SLOWER THAN THE ECMWF. REGARDLESS...CONFIDENCE IS
INCREASING IN THE POTENTIAL FOR BENEFICIAL RAINFALL FOR MUCH OF WEST
CENTRAL TEXAS. AT THIS TIME...ONE HALF INCH TO ONE INCH OF RAINFALL
LOOKS LIKELY OVER MUCH OF THE AREA...WITH ISOLATED HIGHER AMOUNTS.
BEYOND THURSDAY...THE UPPER LEVEL LOW WILL MOVE TO THE EAST OF THE
AREA WITH DRIER CONDITIONS AND WARMING TEMPERATURES.

DANIELS

FIRE WEATHER...
NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS FOR THE CONCHO VALLEY. AS A COLD FRONT APPROACHES
TONIGHT...A SFC TROUGH WILL MOVE ACROSS THE AREA DIMINISHING WIND
SPEEDS TO WELL BELOW RED FLAG CRITERIA.

THE MAIN CONCERN HOWEVER IN THE FIRE WEATHER FORECAST WILL BE
SUNDAY. THE BASE OF A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS
TEXAS SUNDAY BRINGING VERY STRONG MID LEVEL WINDS WITH IT. DEPENDING
ON THE TIMING OF THE TROUGH...WE ARE EXPECTING STRONG WINDS TO
DEVELOP OUT OF THE WEST/SOUTHWEST ACROSS THE ENTIRE CWA. RELATIVE
HUMIDITY VALUES SHOULD ALSO DIP TO AROUND 15 PERCENT ACROSS OUR
FORECAST AREA AS DRIER DEWPOINTS AND DOWNSLOPING WESTERLY FLOW
ENHANCES THE DRYING EFFECTS. TEMPERATURES MAY LIMIT HOW DRY WE
GET...BUT AT THIS TIME WE ARE FAIRLY CONFIDENT THAT RH/S WILL EXCEED
RED FLAG CRITERIA. THEREFORE...WE WILL GO AHEAD AND ISSUE A FIRE
WEATHER WATCH AT THIS TIME FOR SUNDAY AFTERNOON.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 31  57  45  69  34 /   0   0   0   0   0
SAN ANGELO 	 33  62  43  72  33 /   0   0   0   0   0
JUNCTION 	 33  67  40  76  33 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER...
HASKELL...IRION...JONES...KIMBLE...MCCULLOCH...MENARD...NOLAN...
RUNNELS...SCHLEICHER...SHACKELFORD...STERLING...SUTTON...
TAYLOR...THROCKMORTON...TOM GREEN.

&&

HUBER
Hazardous weather outlook, Jan 20, 3:00 PM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
300 PM CST FRI JAN 20 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
300 PM CST FRI JAN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE
REST OF THE AFTERNOON FOR AREAS WEST OF A SWEETWATER...TO SAN
ANGELO...TO OZONA LINE DUE TO LOW RELATIVE HUMIDITY VALUES...GUSTY
WEST WINDS...AND HOT TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AFTERNOON DUE
TO STRONG WEST TO NORTHWEST WINDS...RELATIVE HUMIDITY VALUES OF 10
TO 15 PERCENT...WARMER THAN NORMAL TEMPERATURES...AND HIGH FIRE
DANGER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 1:16 PM CSTWind AdvisorySJTCallahan, Coke, Coleman, Concho, Crockett, Fisher and 12 more27 hr

Nearby

Red Flag Warnings in Texas, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.